Medicinal drugs can be beneficial, even lifesaving — but not, always, in combination with each other. Putting two and two together in the human body can cause a million different unexpected, unintended, downright harmful side effects. Until now, those “adverse interactions” have been difficult to research, sort through, and track. But today, the FDA is launching a new initiative designed to let members of the public have access to, and make sense of, all the data.
Because no weekend can get started without news of a possible scary drug interaction, the FDA has issued a consumer alert warning that, in extremely rare cases, use of the popular over-the-counter painkiller acetaminophen (used in Tylenol and many others) can cause “rare but serious skin reactions,” including three serious skin diseases with symptoms like rash, blisters and widespread damage to the surface of skin. Yuck. [More]